Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 15, 2012, 5:47 PM EDT for Flagler County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2012, 5:47 PM EDT (21:47 UTC)
- Expired
- Aug 15, 2012, 6:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:54 PM EDT | TSTM WND GST 43 | Daytona Beach Airport, FL | KDAB ASOS MEASURED A THUNDERSTORM WIND GUST OF 37 KT/43 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
557
WWUS82 KMLB 152147
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT WED AUG 15 2012
FLZ041-044-141-152245-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
547 PM EDT WED AUG 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN LAKE COUNTY...NORTHERN VOLUSIA
COUNTY...
* UNTIL 645 PM EDT.
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
NORTH OF PIERSON TO LAKE GEORGE...MOVING EAST AT 10 TO 15 MPH.
THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2918 8097 2917 8098 2911 8165 2928 8165
2932 8168 2934 8166 2938 8145 2940 8142
2927 8141 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2146Z 291DEG 11KT 2942 8140 2932 8148
2922 8163
$$
SEDLOCKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 2:22 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Aug 15, 2:22 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 222 PM EDT WED AUG 15 2012 .DISCUSSION... ...STAGNANT WEATHER PATTERN WILL PERSIST THROUGH THIS WEEKEND... CURRENT...KMLB SHOWS DEARTH OF ECHOES OVER ECFL THUS FAR TODAY... ALTHOUGH RECENT VIS SATELLITE PICS INDICATE THAT THE CU FIELD IS STARTING TO FILL IN A LITTLE MORE SO PROSPECTS FOR LATE AFTERNOON AND EARLY EVENING STORMS STILL LOOK DECENT...AND WITH LATE ONSET THERE SHOULD BE MORE INSTABILITY TO WORK WITH...SO PERHAPS WE'RE LOOKING AT SLIGHTLY LESS LATE DAY COVERAGE...BUT MORE INTENSE TS ACTIVITY INTO THE EARLY EVENING. WILL MAKE FINAL DECISION WHETHER TO GO WITH PRE-FIRST PERIOD IN THE ZFP/TEXT TOWARD ISSUANCE TIME. OTHERWISE...EARLY EVENING POPS REMAIN ABOUT 10 PERCENT HIGHER ALONG THE EAST COAST. MINS IN THE L-M70S. THU-SUN...LONG WAVE PATTERN SEEMS PRETTY LOCKED IN ACROSS THE CONUS THROUGH THIS WEEKEND. SHORT WAVE TROUGH EJECTS NORTHEAST INTO THE CANADIAN MARITIMES AS ANOTHER LONG WAVE TROUGH CARVES ITSELF OUT OVER THE CENTRAL-EASTERN CONUS. THIS WILL ALSO RE-ESTABLISH THE PERSISTENT SFC/LOW LEVEL TROUGH ACROSS THE DEEP SOUTH AND EASTERN SEABOARD...AND PREVENT THE LOW LEVEL ATLANTIC RIDGE FROM LIFTING OR BUILDING NORTHWARD ANYTIME SOON. THE PREFERRED ECM HAS BEEN SHOWING THIS PATTERN REMAINING LOCKED IN INTO NEXT WEEK WHILE THE GFS TRENDS TOWARD THIS SOLN WITH EACH SUCCESSIVE RUN...DELAYING ITS INSISTENCE ON A SLOW NORTHWARD LIFTING RIDGE. SEE NO REASON TO DEPART FROM NEAR CLIMO (40-ISH) POPS WITH TEMPS A LITTLE ABOVE NORMAL...90-92F ALONG THE COAST AND 93-95F INLAND. MON-WED...BOTH THE GFS AND ECM SHOW SOME FILLING OF THE MEAN CONUS TROUGH EARLY NEXT WEEK...WITH LOCAL H50 HEIGHT RISES PORTENDING A SLOW NORTHWARD MOVEMENT OF THE ATLANTIC RIDGE AXIS INTO THE CENTRAL OR NORTHERN CWA...AND BACKING SURFACE FLOW TO S-SSE. HOWEVER...THIS ASSUMES A MORE PROGRESSIVE/LESS AMPLIFIED NORTHERN STREAM PATTERN... WHICH MAY OR MAY NOT COME TO FRUITION THIS FAR OUT...CONSIDERING THIS PATTERN HAS BEEN KEPT LOCKED IN LONGER THAN GUIDANCE ORIGINALLY INDICATED. STILL...WITH THE GLOBALS IN A LITTLE BETTER AGREEMENT... THE FORECAST WILL CONTINUE TO SHOW THIS TREND...WHICH WOULD SHIFT SLIGHTLY HIGHER RAIN CHANCES TOWARD THE INTERIOR...AND DROP TEMPS BACK A COUPLED DEGREES...VERY NEAR CLIMO. && .AVIATION...PRETTY MUCH OPPOSITE OF TUESDAY...CONVECTIVE INITIATION HAS BEEN DELAYED...AND AS SUCH WAS FORCED TO NUDGE BACK TIMING OF VCTS AND TEMPO TS WINDOWS BY 1-2HRS. && .MARINE...EXPECT NO APPRECIABLE CHANGE IN POSITION OF THE ATLANTIC RIDGE AXIS THROUGH AT LEAST SUNDAY...AND PERHAPS MOST OF MONDAY AS WELL. PERSISTENT LIGHT S-SW FLOW WITH ONSHORE AFTERNOON SEA BREEZES EACH DAY. THIS SHOULD KEEP SEAS 1-2FT NEAR SHORE AND 2-3FT WELL OFFSHORE FOR THE MOST PART. LOOKS AS THOUGH SWAN/WNA GUIDANCE IS RUNNING A LITTLE HIGH COMPARED TO LOCAL BUOY OBS...SO WILL NEED TO ADJUST DOWN A BIT. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 93 75 93 / 30 40 30 40 MCO 75 94 75 94 / 20 40 20 40 MLB 75 91 75 92 / 30 40 30 40 VRB 74 92 74 91 / 30 30 20 30 LEE 76 95 77 94 / 20 40 20 40 SFB 76 95 77 95 / 20 40 30 40 ORL 77 95 77 94 / 20 40 20 40 FPR 74 90 73 91 / 30 30 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...CRISTALDI IMPACT WX/RADAR....BRAGAW
Hazardous weather outlook, Aug 15, 12:25 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1225 PM EDT WED AUG 15 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-160430- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1225 PM EDT WED AUG 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... LATEST ANALYSIS SHOWS THE LOCAL AIRMASS IS WEAKLY SUPPRESSED... RESULTING IN A DELAYED FORMATION OF SHOWER AND THUNDERSTORM ACTIVITY. HOWEVER...THIS DELAY WILL ONLY ALLOW THE AIR TO FURTHER DESTABILIZE TO THE POINT WHERE THUNDERSTORMS WILL DEVELOP RAPIDLY BY MID AFTERNOON. WHILE STORMS WILL FORM ALONG THE BOTH THE EAST AND WEST COAST SEA BREEZES...STORMS ALONG THE WEST COAST BOUNDARY WILL REACH FURTHER INLAND BY MID AFTERNOON HOURS DUE TO A DEEP WESTERLY STEERING FLOW ALOFT. STORM COVERAGE WILL INCREASE OVER THE EAST COAST COUNTIES INTO THE LATE AFTERNOON AND EARLY EVENING AS THE EAST COAST SEA BREEZE INTERACTS WITH STORMS AND OUTFLOW BOUNDARIES FROM THE WEST COAST BOUNDARY. THE MAIN HAZARDS WITH STRONGER STORMS WILL BE FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING STRIKES...ESPECIALLY ALONG AND NEAR THE COAST NORTH OF SEBASTIAN INLET...AS WELL AS WIND GUSTS UP TO 50 MPH. .RIP CURRENT IMPACT... A SMALL LONG PERIOD SWELL WILL ENHANCE THE RIP CURRENTS THREAT ALONG AREA BEACHES TODAY. THE THREAT WILL BE HIGHEST THROUGH 4 PM DUE TO TIDAL EFFECTS. ALWAYS CHECK CONDITIONS WITH LIFEGUARDS OR THE BEACH PATROL BEFORE ENTERING THE WATER. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED AFTERNOON AND EVENING STORMS WILL MOVE EAST-NORTHEAST AROUND 10 MPH MAY PRODUCE WIND GUSTS OVER 34 KNOTS AND FREQUENT CLOUD-TO-WATER LIGHTNING. BOATERS SHOULD REMAIN ALERT TO STORMS APPROACHING FROM THE SOUTHWEST WHICH MAY INTENSIFY RAPIDLY AS THEY INTERACT WITH THE EAST COAST SEA BREEZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Special weather statement, Aug 15, 5:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
547 PM EDT WED AUG 15 2012
FLZ041-044-141-152245-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
547 PM EDT WED AUG 15 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER NORTHERN LAKE COUNTY...NORTHERN VOLUSIA
COUNTY...
* UNTIL 645 PM EDT.
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS FROM 13 MILES
NORTH OF PIERSON TO LAKE GEORGE...MOVING EAST AT 10 TO 15 MPH.
THE PRIMARY THREAT WILL BE FREQUENT TO EXCESSIVE CLOUD TO GROUND
LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE
UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER
OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
LAT...LON 2918 8097 2917 8098 2911 8165 2928 8165
2932 8168 2934 8166 2938 8145 2940 8142
2927 8141 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2146Z 291DEG 11KT 2942 8140 2932 8148
2922 8163
SEDLOCKThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:54 PM EDT | Special Marine Warning | MLB | 111 min | |
| Aug 15, 6:43 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 32 min |
| Aug 15, 7:28 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| Aug 15, 7:52 PM EDT | Special Weather Statement | MLB | Seminole | 38 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.